Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 25, 2012, 4:06 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 4:06 AM EDT (08:06 UTC)
- Expired
- Mar 25, 2012, 3:24 PM EDT
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
533 WHUS71 KOKX 250806 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 406 AM EDT SUN MAR 25 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS TODAY AND THEN FOR ALL WATERS MONDAY INTO MONDAY NIGHT... ANZ350-353-355-251700- /O.NEW.KOKX.SC.Y.0037.120325T0806Z-120326T0000Z/ /O.NEW.KOKX.GL.A.0007.120326T1500Z-120327T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 406 AM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * LOCATION...COASTAL OCEAN WATERS. * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY. NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT MONDAY MORNING THROUGH MONDAY NIGHT. * SEAS...4 TO 6 FT TODAY...THEN 4 TO 8 FEET MONDAY INTO MONDAY NIGHT. * TIMING...STRONGEST WINDS WILL BE MONDAY AFTERNOON INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-251700- /O.NEW.KOKX.SC.Y.0038.120326T1000Z-120327T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 406 AM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND SOUTHERN AND EASTERN BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT POSSIBLE MONDAY AFTERNOON INTO MONDAY EVENING. * SEAS...3 TO 5 FEET ON LONG ISLAND SOUND. * TIMING...STRONGEST WINDS WILL BE MONDAY AFTERNOON INTO MONDAY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
938 WHUS71 KOKX 251052 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 652 AM EDT SUN MAR 25 2012 ...ROUGH CONDITIONS ON THE OCEAN WATERS TODAY AND THEN FOR ALL WATERS MONDAY INTO MONDAY NIGHT... ANZ350-353-355-252030- /O.CON.KOKX.SC.Y.0037.000000T0000Z-120326T0000Z/ /O.CON.KOKX.GL.A.0007.120326T1500Z-120327T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 652 AM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * LOCATION...COASTAL OCEAN WATERS. * WINDS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY. NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT MONDAY MORNING THROUGH MONDAY NIGHT. * SEAS...4 TO 6 FT TODAY...THEN 4 TO 8 FEET MONDAY INTO MONDAY NIGHT. * TIMING...STRONGEST WINDS WILL BE MONDAY AFTERNOON INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-252030- /O.CON.KOKX.SC.Y.0038.120326T1000Z-120327T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 652 AM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 AM EDT TUESDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND SOUTHERN AND EASTERN BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS TO 35 KT POSSIBLE MONDAY AFTERNOON INTO MONDAY EVENING. * SEAS...3 TO 5 FEET ON LONG ISLAND SOUND. * TIMING...STRONGEST WINDS WILL BE MONDAY AFTERNOON INTO MONDAY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS71 KOKX 251924 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT SUN MAR 25 2012 ...ROUGH SEAS ON THE COASTAL OCEAN WATERS INTO THIS EVENING... ...GUSTS TO GALE FORCE EXPECTED MONDAY AND MONDAY NIGHT... ANZ350-353-355-260330- /O.CAN.KOKX.SC.Y.0037.000000T0000Z-120326T0000Z/ /O.NEW.KOKX.SW.Y.0006.120325T1924Z-120326T0200Z/ /O.UPG.KOKX.GL.A.0007.120326T1500Z-120327T1000Z/ /O.NEW.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 PM EDT SUN MAR 25 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FT THROUGH EARLY THIS EVENING...THEN 3 TO 6 FEET MONDAY AND MONDAY NIGHT. THERE WILL BE A PERIOD OF 2 TO 4 FT SEAS FROM EARLY THIS EVENING INTO MONDAY MORNING...BEFORE BUILDING AGAIN AFTER SUNRISE. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ330-335-338-340-345-260330- /O.UPG.KOKX.SC.Y.0038.120326T1000Z-120327T1000Z/ /O.NEW.KOKX.GL.W.0012.120326T1500Z-120327T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 324 PM EDT SUN MAR 25 2012 ...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 11 AM MONDAY TO 6 AM EDT TUESDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...3 TO 5 FEET ON EASTERN LONG ISLAND SOUND. * TIMING...STRONGEST WINDS WILL BE FROM MONDAY AFTERNOON INTO MONDAY NIGHT...AND THE HIGHEST SEAS WILL BE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:57 AM EDT, 9 minutes earlier.
Area forecast discussion, Mar 25, 3:57 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 AM EDT SUN MAR 25 2012
.SYNOPSIS...
SLOW MOVING LOW PRESSURE OVER THE MID ATLANTIC REGION WILL PASS
TO THE SOUTH TODAY INTO TONIGHT...THEN HEAD NORTHEAST OUT TO SEA
AND STRENGTHEN ON MONDAY. A STRONG COLD FRONT WILL MOVES THROUGH
MONDAY MORNING IN ITS WAKE. HIGH PRESSURE WILL THEN BUILD IN FROM
THE NORTH MONDAY AFTERNOON THROUGH TUESDAY...AND THEN SLIDE EAST
TUESDAY NIGHT. LOW PRESSURE AND AN ASSOCIATED FRONTAL SYSTEM WILL
MOVE ACROSS FROM WEDNESDAY INTO EARLY THURSDAY...FOLLOWED BY HIGH
PRESSURE LATER THURSDAY INTO FRIDAY. A WARM FRONT WILL APPROACH
LATE FRIDAY NIGHT INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A CLOSED UPPER LOW WILL TRACK EAST FROM THE SOUTHERN APPALACHIANS
EARLY THIS MORNING TO OFF THE MID ATLANTIC COAST THIS EVENING. AT
THE SURFACE...ELONGATED LOW PRESSURE TRACKS NE FROM AROUND THE
NORTH CAROLINA COAST THIS MORNING TO SOUTH OF LI BY THIS EVENING.
ONE WIDESPREAD AREA OF SHOWERS...ASSOCIATED WITH LLJ AHEAD OF LOW
PRESSURE...WILL EXIT SE CONN EARLY THIS MORNING. THEREAFTER
SCATTERED SHOWER ACTIVITY...MOVING NORTH FROM THE DELMARVA AND
SOUTHERN JERSEY...IS EXPECTED TO CONTINUE THIS MORNING AHEAD OF
APPROACHING SHORTWAVE ENERGY. THIS ACTIVITY IS EXPECTED TO TAPER
OFF FROM W TO E THIS AFTERNOON INTO EARLY EVENING IN THE WAKE OF
THE WEAK SHORTWAVE. CLOUDS WILL LIKELY BE HARD TO SCOUR
OUT...PARTICULARLY EASTERN HALF OF THE CWA WITH LOW- LEVEL E/NE
FLOW AND A FAIRLY STRONG INVERSION.
DESPITE CLOUDS AND ONSHORE FLOW...TEMPS STILL EXPECTED TO BE A BIT
ABOVE NORMAL IN THE MILD AIRMASS...GENERALLY LOWER TO MID
50S...WITH SOME UPPER 50S NE NJ/NYC METRO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE UPPER LOW SHEARS NORTH INTO A STRONG NORTHERN STREAM SHORTWAVE
DIGGING THROUGH THE NORTHEAST ON TONIGHT INTO MONDAY. AT THE
SURFACE...LOW PRESSURE TRACKS NE FROM EAST OF CAPE COD TONIGHT TO
THE EAST OF THE CANADIAN MARITIMES ON MONDAY. MEANWHILE ANOTHER
LOW...ASSOCIATED WITH THE NORTHERN STREAM SHORTWAVE...TRACKS EAST
THROUGH QUEBEC INTO SE CANADA TONIGHT INTO MON MORNING...PUSHING A
STRONG COLD FRONT ACROSS THE AREA MONDAY MORNING. THE NORTHERN
STREAM AND COASTAL LOW WILL EVENTUALLY MERGE INTO A STRONG COASTAL
LOW OVER THE CANADIAN MARITIMES BY MON AFTERNOON...AND THEN
GRADUALLY TRACK UP THE COAST.
DRYING CONDITIONS EXPECTED TONIGHT IN THE WAKE OF THE WEAK
SHORTWAVE AND DEPARTING LOW...BUT STILL UNSEASONABLY MILD AHEAD OF
COLD FRONT.
THEN CHILLY CONDITIONS EXPECTED ON MONDAY IN THE WAKE OF THE COLD
FRONTAL PASSAGE...WITH MODERATELY STRONG NW WINDS (20 TO 30 MPH
WITH GUSTS UP TO 40 MPH) PROVIDING STRONG CAA. WIND ADVISORY
CONDITIONS LOOK TO BE ISOLATED. SCT-BKN AFTERNOON CLOUD COVER
LIKELY AS AS THE STRONG NORTHERN STREAM SHORTWAVE PIVOTS THROUGH
THE REGION AS WELL. TEMPS WILL LIKELY PEAK IN THE MORNING...AND
THEN SLOWLY FALL DURING THE DAY WITH CLOUD COVER AND CAA. HIGH
TEMPS FORECAST IS TRICKY DUE TO THE EXACT TIMING OF THE
FRONT...BUT TEMPS LIKELY SLOWLY FALL THROUGH THE 50S INTO THE 40S
DURING THE AFTERNOON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
DEEP TROUGH GRADUALLY PIVOTS OFFSHORE MON NIGHT INTO TUESDAY...WITH
CANADIAN HIGH PRESSURE BUILDING DOWN FROM HUDSONS BAY. THE RESULT
WILL BE DRY BUT CONTINUED WINDY CONDITIONS MONDAY NIGHT INTO
TUESDAY AFTERNOON BETWEEN THE STRONG CANADIAN MARITIMES LOW AND
HIGH PRESSURE BUILDING DOWN FROM HUDSONS BAY. RIDGING
SURFACE/ALOFT BUILDS OVERHEAD TUESDAY NIGHT.
NOTE FOR AGRICULTURAL AND HORTICULTURAL CONCERNS...TEMPS ARE
EXPECTED TO FALL INTO THE LOWER TO MID 20S ACROSS NORTHERN
ZONES...MID TO UPPER 20S COAST...AND AROUND FREEZING IN THE NYC/NJ
METRO MON NIGHT. SUB- FREEZING TEMPS ARE ALSO POSSIBLE TUE NIGHT
OUTSIDE OF URBAN CENTERS IF RADIATIONAL COOLING CONDITIONS ARE
RIGHT. WINDS WILL BE LIGHT BUT SOME INCREASING HIGH/MID LEVEL
CLOUDS MAY MITIGATE THIS SOMEWHAT.
MORE ROBUST WAA SHOULD TAKE PLACE TUE NIGHT-WED IN RETURN S-SW
FLOW AS THE HIGH SLIDES TO THE E-SE AND A WARM FRONT
APPROACHES...WITH HIGHS REBOUNDING TO THE UPPER 50S/LOWER 60S.
EXPECT A CHANCE OF SHOWERS MAINLY WED AFTERNOON/NIGHT AS THIS
FRONT MOVES THROUGH AND A COLD FRONT TRAILING FROM LOW PRESSURE
PASSING TO THE NORTH APPROACHES...THEN ONLY SLIGHTLY COOLER BUT
STILL ABOVE AVG TEMPS ON THU/FRI AS ANOTHER HIGH BUILDS IN...WITH
50S TO NEAR 60. AFTER THIS HIGH MOVES EAST... ANOTHER WARM FRONT
WILL APPROACH LATE FRI NIGHT INTO SAT WITH ANOTHER CHANCE OF
SHOWERS.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
A WARM FRONT REMAINS TO THE SOUTH...WHILE LOW PRESSURE MOVES
SLOWLY ACROSS THE MID ATLANTIC REGION. A COLD FRONT GRADUALLY
MOVES ACROSS THE REGION THROUGH MONDAY MORNING.
SPOTTY LIGHT RAIN WITH MVFR CIGS ACROSS THE TERMINALS THROUGH THIS
MORNING. OCNL IFR CIGS ARE POSSIBLE FROM TIME TO TIME BETWEEN
10-14Z...BUT CONFIDENCE IS TOO LOW TO MENTION IN THE TAFS AT THIS
TIME.
LIGHT E-NE FLOW CONTINUES TODAY...KEEPING LOW LEVEL MOISTURE AND
MVFR CIGS ACROSS THE REGION THROUGH MOST OF TODAY. IMPROVEMENT TO
VFR...EXCEPT FOR KGON...IS LIKELY LATE IN THE AFTERNOON. MVFR CIGS
WILL REMAIN AT KGON...POSSIBLY LOWERING TO IFR AFTER 00Z MONDAY AS
ONSHORE FLOW CONTINUES THROUGH TONIGHT.
COLD FRONT BEGINS TO MOVE ACROSS THE REGION THIS EVENING...
RESULTING IN A SHIFT IN WINDS TO A NW FLOW...HELPING TO DRY THE
LOWER LEVELS OF THE ATMOSPHERE OUT.
OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.TONIGHT...LINGERING MOISTURE AND LIGHT WINDS COULD LEAD TO LOW
CLOUDS AND/OR FOG WITH SUB-VFR CONDITIONS LATE...MAINLY AT
KHPN/KISP/KBDR/KGON.
.MONDAY-TUESDAY...VFR. COLD FRONT MOVES THROUGH MONDAY MORNING...
FOLLOWED BY GUSTY NW-N FLOW. DIMINISHING WINDS TUESDAY AFTERNOON.
.WEDNESDAY...MVFR CONDITIONS ARE POSSIBLE IN THE AFTERNOON AND AT
NIGHT AS LOW PRESSURE AND A WARM FRONT APPROACH. GUSTY SW FLOW IN
THE AFTERNOON.
.THURSDAY...VFR. GUSTY NW FLOW.
&&
.MARINE...
MARGINAL SCA ENE WINDS WILL CONTINUE INTO THIS AFTERNOON AND THEN
WEAKEN THIS EVENING AS A WEAK SURFACE TROUGH WORKS ACROSS THE AREA.
5 TO 6 FT OCEAN SEAS MAY BRIEFLY FALL BELOW SCA TONIGHT.
THEN STRONG SCA CONDS EXPECTED ON ALL WATERS...WITH MARGINAL GALE
CONDS ON THE OCEAN EXPECTED MON MORNING THROUGH MON NIGHT IN THE
WAKE OF A STRONG COLD FRONTAL PASSAGE. HAVE ISSUED GALE WATCH FOR
THE OCEAN WATERS TO ADDRESS THIS POTENTIAL...AND SCA ELSEWHERE
DURING THIS TIME.
CONDS SHOULD GRADUALLY FALL THROUGH SCA AND THEN BELOW ON TUE AS
HIGH PRESSURE BUILDS INTO THE REGION. SCA CONDS POSSIBLE ONCE AGAIN
ON THE OCEAN WATERS WED AFTERNOON/NIGHT IN STRENGTHENING S-SW FLOW
AHEAD OF A COLD FRONT...AND AGAIN THE AFTERNOON/EVENING IN
POST-FRONTAL NW FLOW.
&&
.FIRE WEATHER...
LACK OF RAINFALL...AND COMBINATION OF STRONG WINDS(20 TO 30 MPH
WITH GUSTS UP TO 40 MPH) AND LOW RH VALUES (LOWER 20S PERCENT) ON
MONDAY WILL RESULT IN A SIGNIFICANTLY ENHANCED THREAT FOR THE
SPREAD OF BRUSH FIRES. WILL ADDRESS POTENTIAL IN HWO.
&&
.HYDROLOGY...
RELATIVELY DRY CONDITIONS WILL CONTINUE...WITH NO SIGNIFICANT QPF OF
1/2 INCH OR MORE EXPECTED FOR THE NEXT 7 DAYS. IN FACT...THE U.S.
DROUGHT MONITOR CATEGORIZES SE CT AS BEING IN MODERATE DROUGHT...AND
THE REST OF THE REGION AS ABNORMALLY DRY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EDT TUESDAY FOR
ANZ330-335-338-340-345.
GALE WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...GOODMAN/NV
AVIATION...MPS
MARINE...GOODMAN/NV
FIRE WEATHER...
HYDROLOGY...NVHazardous weather outlook, Mar 24, 4:15 AM EDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 415 AM EDT SAT MAR 24 2012 ANZ330-335-338-340-345-350-353-355-250815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 415 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WIND GUSTS ARE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-250815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 415 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:06 AM EDT | Gale Watch | OKX | 11 hr | |
| Mar 25, 4:06 AM EDT | Small Craft Advisory | OKX | 11 hr | |
| Mar 25, 3:24 PM EDT | Gale Warning | OKX | 36 hr | |
| Mar 25, 3:24 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 9 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.